MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, the foreign material alleged to be v.A.C.® granufoam¿ dressing was not returned to kci for identification; therefore, kci is unable to confirm its identity.There have been several attempts made to gather additional information, but there has been no response.It is unknown if medical or surgical intervention was required.This report is being filed due to possible use error.The nurse stated the patient was non-compliant and refused to go to the emergency room for dressing removal.Device labeling, available in print and online, states: dressing changes.Wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.Whitefoam¿ dressing or non-adherent material underneath the v.A.C.® granufoam¿ dressing to help minimize the potential for bleeding at dressing removal in these patients.
 
Event or Problem Description
On 13 sep 2017, the following information was reported to kci by the nurse: the nurse alleged a foreign material alleged to be v.A.C.® granufoam¿ dressing was ¿stuck¿ in the patient¿s abdominal wound.On 18 sep 2017, the following information was reported to kci by the nurse: the nurse stated the foreign material alleged to be v.A.C.® granufoam¿ dressing was still in the patient's wound.The nurse observed the wound on saturday, (b)(6) 2017 and confirmed there were no signs or symptoms of an infection.The nurse instructed the patient to go to the emergency room for dressing removal.On 04 oct 2017, the following information was reported to kci by the nurse: the patient was non-compliant and refused to go the emergency room.The patient wanted to wait until his wound care appointment this week.No additional information is available.A device history review of lot number 3395908 determined all end release testing of product and packaging met specifications.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
MDR Report Key6928037
Report Number3009897021-2017-00106
Device Sequence Number13568453
Product Code OMP
UDI-Device Identifier00849554002463
UDI-Public010084955400246317200331103395908
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K063692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberVACDSP
Device Lot Number3395908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR